Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 18, 2011, 3:53 PM EDT for Guernsey County, Harrison County, Tuscarawas County, Ohio. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2011, 3:53 PM EDT (19:53 UTC)
- Expired
- Jul 18, 2011, 4:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Guernsey County, OH, Harrison County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:21 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 18, 3:21 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 321 PM EDT MON JUL 18 2011 .SYNOPSIS... A WEAK COLD FRONT, MOVING SOUTHWARD FROM THE GREAT LAKES, WILL GENERATE THUNDERSTORMS, WITH POSSIBLY GUSTY WIND, HAIL, AND HEAVY RAIN, TONIGHT. THIS FRONT WILL RETREAT NORTHWARD TUESDAY, TO LEAVE HOT AND HUMID CONDITIONS FOR THE REST OF THE WEEK. && .NEAR TERM /THROUGH TUESDAY/... WILL CONTINUE MENTION OF THUNDERSTORMS, NUMEROUS IN COVERAGE EARLY TONIGHT, BASED ON RECENT RADAR DATA AND HIGH RESOLUTION MODEL OUTPUT. STILL THINK GUSTY WIND AND LOCALLY HEAVY RAIN ARE THE MAIN HAZARDS AND WILL MENTION FOR THUNDERSTORMS EARLY TONIGHT. SPC HAS MAINTAINED SLIGHT RISK OF SEVERE FOR THE COUNTY WARNING AREA. DEPENDING ON EXTENT OF HEAVY RAIN COVERAGE, MAY MAKE MENTION OF PATCHES OF FOG AND HAZE LATE TONIGHT AND EARLY TUESDAY MORNING. MADE SMALL ADJUSTMENTS TO FORECASTED TEMPERATURES BASED ON RECENT GFS MOS VALUES AND SREF MODEL OUTPUT. SURFACE DEW POINTS IN THE UPPER 60S WILL UP APPARENT TEMPERATURES/HEAT INDEX VALUES/ INTO THE MID 90S. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... WITH RECENT SREF, NAEFS, AND ECMWF MODEL OUTPUT SHOWING THE UPPER LEVEL RIDGE REBUILDING ACROSS THE EASTERN U.S., EXPECT THE FRONT TO RETREAT NORTH, AND SO ALLOW HEAT AND HUMIDITY TO INCREASE ACROSS THE UPPER OHIO VALLEY. MADE SMALL ADJUSTMENTS TO SPECIFIC TEMPERATURE AND DEW POINT VALUES BASED ON RECENT GFS MOS AND NAEFS MEDIAN VALUES. MENTION OF THE HOT AND HUMID CONDITIONS WILL BE MAINTAINED IN THE HAZARDOUS WEATHER OUTLOOK, AS HEAT INDICES WILL BE IN THE 95-100 RANGE WEDNESDAY AND THURSDAY AFTERNOONS. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... HOT, HUMID WEATHER WILL PERSIST THROUGH THE WEEKEND INTO LATE WEEK AS STRONG UPPER RIDGE OVER THE MIDWEST IS PROJECTED TO SLIDE EASTWARD. WITH AMPLE LOW LEVEL MOISTURE IN PLACE, WILL KEEP AT LEAST A SLIGHT CHANCE OF DIURNAL THUNDERSTORMS IN THE FORECAST FOR EACH DAY THROUGH SATURDAY. A GREATER CHANCE OF PRECIPITATION EXISTS OVER THE WEEKEND INTO MONDAY AS A FRONTAL BOUNDARY PUSHES INTO THE GREAT LAKES. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... A COLD FRONT WILL PUSH SOUTHWARD THROUGH THE REGION TONIGHT PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS AND THE POTENTIAL FOR RESTRICTIONS. A FEW OF STORMS MAY BE SEVERE WITH A THREAT OF GUSTY WINDS. SCATTERED SHOWERS AND STORMS WILL CONTINUE THROUGH MOST OF THE OVERNIGHT PERIOD WITH A WARM AND HUMID AIR MASS IN PLACE. AREAS OF FOG AND AND HAZE WILL ALSO CAUSE MVFR RESTRICTIONS AT TIMES. OUTLOOK /WEDNESDAY THROUGH SATURDAY/... MVFR RESTRICTIONS IN HAZE WILL BE POSSIBLE AT TIMES THROUGH SATURDAY AS A HOT AND HUMID AIR MASS BUILDS INTO THE REGION. RESTRICTIONS ARE ALSO POSSIBLE IN PATCHY EARLY MORNING FOG AND WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 18, 3:26 PM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 326 PM EDT MON JUL 18 2011 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021>023-041-191930- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO- FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY- ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES- FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION- MONONGALIA-PRESTON-TUCKER- 326 PM EDT MON JUL 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY TONIGHT, WITH THE PRIMARY HAZARDS DAMAGING WIND AND LARGE HAIL. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. LOCATIONS GETTING MORE THAN 2 INCHES IN LESS THAN 3 HOURS CAN DEVELOP FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. APPARENT TEMPERATURES/HEAT INDEX VALUES/ CAN REACH 95 TO 100 EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 18, 1:15 PM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 115 PM EDT MON JUL 18 2011 PAZ007>009-013>015-022-181800- ARMSTRONG PA-BUTLER PA-CLARION PA-FOREST PA-LAWRENCE PA-MERCER PA- VENANGO PA- 115 PM EDT MON JUL 18 2011 ...STRONG THUNDERSTORMS WILL AFFECT EXTREME NORTHWESTERN ARMSTRONG... NORTHEASTERN LAWRENCE...NORTHERN BUTLER...NORTHERN CLARION...SOUTHERN FOREST...SOUTHERN MERCER AND VENANGO COUNTIES... AT 109 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM OIL CITY TO 5 MILES EAST OF MERCER...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. IN ADDITION...HEAVY RAIN MAY CAUSE PONDING ON ROADWAYS AND REDUCED VISIBILITIES. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SUGARCREEK... STONEBORO... POLK... OIL CREEK STATE PARK... OIL CITY... MERCER... FRANKLIN... COOPERSTOWN... SENECA... HARLANSBURG... GROVE CITY... KENNERDELL... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4139 7915 4081 8007 4123 8042 4160 7974 34
Special weather statement, Jul 18, 2:08 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
208 PM EDT MON JUL 18 2011
PAZ013>016-022-023-181845-
ARMSTRONG PA-BUTLER PA-CLARION PA-INDIANA PA-JEFFERSON PA-LAWRENCE PA-
208 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORMS WILL AFFECT ARMSTRONG...EXTREME EAST CENTRAL
LAWRENCE...NORTH CENTRAL INDIANA...NORTHERN BUTLER...SOUTHERN CLARION
AND SOUTHERN JEFFERSON COUNTIES...
AT 205 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 3 MILES
NORTH OF LIMESTONE TO 3 MILES WEST OF BRADYS BEND...MOVING SOUTHEAST
AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...HEAVY RAIN WILL CAUSE REDUCED VISIBILITIES AND
PONDING ON ROADWAYS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SLIPPERY ROCK... SLIGO... HOOKER...
EAU CLAIRE... CLARION... CHICORA...
BRADYS BEND... LIMESTONE... RIMERSBURG...
EAST BRADY... SUMMERVILLE... CLIMAX...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4064 7958 4105 8017 4125 7938 4104 7880
4102 7880
34Local storm report, Jul 18, 2:37 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
237 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 5 SW FRANKLIN 41.34N 79.91W
07/18/2011 VENANGO PA TRAINED SPOTTER
LARGE TREE REPORTED DOWN ON POWER-LINES
&&
EVENT NUMBER PBZ1100951
JDSpecial weather statement, Jul 18, 2:48 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 248 PM EDT MON JUL 18 2011 PAZ013-014-021-022-181945- ALLEGHENY PA-ARMSTRONG PA-BUTLER PA-LAWRENCE PA- 248 PM EDT MON JUL 18 2011 ...A STRONG THUNDERSTORM WILL AFFECT BUTLER...EAST CENTRAL LAWRENCE...NORTHEASTERN ALLEGHENY AND WEST CENTRAL ARMSTRONG COUNTIES... AT 244 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF MORAINE STATE PARK...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAINFALL CAN CREATED REDUCED VISIBILITIES AND PONDING ON ROADWAYS AND IN LOW LYING AREAS. SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE... SLIPPERY ROCK... MORAINE STATE PARK... MCCONNELLS MILL... BUTLER... CHICORA... SAXONBURG... SARVER... RUSSELLTON... LERNERVILLE... PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4083 7950 4055 7984 4097 8021 4110 8005 34
Special weather statement, Jul 18, 2:53 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT MON JUL 18 2011
PAZ016-023-181915-
INDIANA PA-JEFFERSON PA-
253 PM EDT MON JUL 18 2011
...STRONG THUNDERSTORMS WILL AFFECT INDIANA AND SOUTHEASTERN
JEFFERSON COUNTIES...
AT 249 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
SOUTH OF REYNOLDSVILLE TO 5 MILES NORTHWEST OF HOMER CITY...MOVING
EAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. IN ADDITION...HEAVY RAIN WILL CAUSE REDUCED VISIBILITIES AND
PONDING ON ROADWAYS AND IN LOW LYING AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
SHELOCTA... REYNOLDSVILLE... PUNXSUTAWNEY...
PLUMVILLE... MARION CENTER... INDIANA...
HOMER CITY... CLYMER... GLEN CAMPBELL...
YELLOW CREEK STATE PARK... ARMAGH...
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4063 7884 4041 7896 4059 7939 4111 7894
4109 7880 4072 7880
34Local storm report, Jul 18, 3:33 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
333 PM EDT MON JUL 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG 2 E CONNOQUENESSING 40.82N 79.98W
07/18/2011 BUTLER PA TRAINED SPOTTER
TREES AND UTILITY POLE DOWN
&&
EVENT NUMBER PBZ1100952
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:15 PM EDT | Special Weather Statement | PBZ | Venango | 60 min |
| Jul 18, 12:44 PM EDT | Severe Thunderstorm Warning | PBZ | Forest, Mercer, Venango | 31 min |
| Jul 18, 1:15 PM EDT | Special Weather Statement | PBZ | Butler, Mercer, Venango | 45 min |
| Jul 18, 2:08 PM EDT | Special Weather Statement | PBZ | Armstrong, Butler, Clarion | 37 min |
| Jul 18, 2:48 PM EDT | Special Weather Statement | PBZ | Butler | 57 min |
| Jul 18, 2:53 PM EDT | Special Weather Statement | PBZ | Indiana | 22 min |
| Jul 18, 3:02 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 28 min |
| Jul 18, 3:29 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Butler, Westmoreland | 46 min |
| Jul 18, 4:21 PM EDT | Special Weather Statement | PBZ | Allegheny | 39 min |
| Jul 18, 5:12 PM EDT | Special Weather Statement | PBZ | Allegheny | 48 min |
| Jul 18, 5:22 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 38 min |
| Jul 18, 5:39 PM EDT | Special Weather Statement | PBZ | Allegheny | 51 min |
| Jul 18, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 34 min |
| Jul 18, 5:59 PM EDT | Areal Flood Warning | PBZ | Allegheny, Beaver | 4 hr |
| Jul 18, 6:11 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Butler, Washington | 64 min |
| Jul 18, 6:47 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 43 min |
| Jul 18, 7:12 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Washington | 48 min |
| Jul 18, 7:21 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 39 min |
| Jul 18, 4:55 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll, Harrison, Tuscarawas | 20 min |
| Jul 18, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Harrison, Tuscarawas | 38 min |
| Jul 18, 5:17 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 43 min |
| Jul 18, 5:48 PM EDT | Severe Thunderstorm Warning | PBZ | Belmont, Guernsey, Noble | 42 min |
| Jul 18, 6:17 PM EDT | Areal Flood Warning | PBZ | Guernsey, Tuscarawas | 3 hr |
| Jul 18, 7:33 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum | 42 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.